MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE; UNIT, PHACOFRAGMENTATION
Model Number OPO73
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that white foreign material came out from the gap between the phaco tip and the sleeve and entered in the patients eye during a cataract procedure.The foreign material was removed from the eye with forceps and the procedure was completed.There was no patient harm.
 
Additional Manufacturer Narrative
Age or date of birth, sex, weight and ethnicity unknown/no information was provided.(b)(6).Concomitant medical product - handpiece s/n unknown, phaco tip opor3021r, lot unknown, sleeve lot unknown.A review of the records related to this equipment that included labeling, manual, trending, and risk documentation reviews was performed.Equipment labeling provides possible complications that can be caused by the surgical/treatment procedure being performed.The trend review shows that there is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.There was no product deficiency identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
WHITESTAR SIGNATURE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12724904
Report Number2020664-2021-07946
Device Sequence Number4028764
Product Code HQC
UDI-Device Identifier15050474602080
UDI-Public(01)15050474602080(17)240528(10)60298885
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Model NumberOPO73
Device Catalogue NumberOPO73
Device Lot Number60298885
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Initial Report FDA Received Date10/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1